TravelingChris Posted July 20, 2008 Share Posted July 20, 2008 My middle child is ADHD and she had been on Adderall for 4 years (Other things before this). Anyway, in the last year particularly, she would often get angry, moody when she was coming off of the Adderall. This was particularly bad right before her period. Her last doctor tried elavil at night but she did that for two nights and absolutely refused anymore because of her mouth dryness. We tried a new pediatrician and he was no help. We tried another pediatrician. He gave us several options and we went with Vyvanse which is basically Adderall but metabolizes differently. What a complete change. If she gets angry now, it is just the usual "I hate ,,,". I no longer am feeling like only __ more years of her being home. She is telling me that she doesn't feel like the Vyvanse makes her as focused as the Adderall but I think she is still better able to learn since I can continue to teach her any day of the month and not worry anymore about her tantrums. I just wanted to post this to say how a change in medicine can at times be such a help. She is now also on 10 mg. of Lexapro which was started after the Vyvanse and has stopped her 7 months of non-stop headache. She still gets migraines but they are not continuous and never-ending like they were. Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.